Events Calendar

This calendar is composed of outreach events related to agricultural management practices that align with FREP’s mission. To add an outreach event, contact us at frep@cdfa.ca.gov.

Sep
18
Wed
Fertilizer Type, Uses, and Methods of Monitoring Fertilizer Status in a Nursery Operation @ Target Specialty Products
Sep 18 @ 7:30 am – 3:30 pm

Workshop Flyer

The workshop key learnings include:
• Have a working knowledge of fertilizer types.
• Choose the proper fertilizer(s) to optimize plant growth and have a sustainable operation
• Use fertilizers properly to optimize nutrient uptake into plants
• Monitor media and water quality
• Develop a record keeping program to track production with fertilizer usage

Sep
19
Thu
Alfalfa and Forage Field Day @ UC Kearney Agricultural Research and Extension Center
Sep 19 @ 7:00 am – 1:30 pm

A half-day of forage research demonstrations and educational presentations in the field and in the classroom. The meeting will begin early morning through lunch, and lunch will be provided.

Feeding Beets on California Dairy Farms @ Kearney Ag Center
Sep 19 @ 12:15 pm – 3:45 pm

What this meeting will cover: The use of sugar beets as a winter forage crop on dairies in the San Joaquin Valley. Sugar beets were planted in late October in 2018 on the Legacy Dairy near Pixley, California. They were harvested in late June and co-ensiled with almond hulls. Root yields approached 60 tons per acre fresh weight. Beets are used commonly as feed in Arizona, where winter production is the most efficient way to produce large amounts of highly digestible, high energy forage with minimal amounts of water. They have similar potential for dairy farmers in the San Joaquin Valley.

What we will talk about: This meeting will present results from the feed beet project at the Legacy Dairy including growing the crop and yields, general sugar beet production guidelines for dairy farms, forage yields and quality, making silage, and how to feed sugar beet forage to high producing dairy cows.

Who should come? Dairymen, dairy nutritionists, and crop advisors working with dairy producers.

Agenda
12:15 p.m. Lunch

  • 1:15 Welcome and Introduction – Nick Clark, UCCE Tulare County
  • 1:30 Growing Sugar Beets on Dairy Farms: The Basics – Steve Kaffka, Extension Specialist; Plant Sciences – UC Davis
  • 2:00 Silage Making and Silage Quality – Peter Robinson (tentative) – Animal Sciences, UC Davis
  • 2:30 Results from the Legacy Dairy: Yields, Growing and Harvesting Methods, Making silage – Frank Fernandes, Gene Aksland, Steve Kaffka, Legacy Dairy, Consulting Agronomist, & UC Davis
  • 3:00 Experiences with Growing and Feeding Beets in Arizona – Niles Jennet, Consulting Nutritionist, Arizona
  • 3:30 Seed Sources and Other Useful Information – Steve Kaffka, Extension Specialist, Plant Sciences – UC Davis
  • 3:45 Adjourn
Sep
26
Thu
Crop Consultant Conference @ Visalia Convention Center
Sep 26 – Sep 27 all-day
1:00 PM
Registration



2:00 PM
Getting The Most  out of Your Soil
Richard Kreps, CCA


2:30 PM
How to Optimize IPM and Nutrient Management using Aerial Drone Technology

Mark Dufau, Director of Business Development for AeroVironment


3:00 PM
Managing Botrytis in a Challenging Year
Gabriel Torres, UCCE Farm Advisor, Tulare County
CE Credits: 30 Minutes; Other

3:30 PM
The Latest in HLB and Asian Citrus Psyllid Management

Greg Douhan, UCCE Area Citrus Advisor for Tulare, Fresno, and Madera Counties
CE Credits: 30 Minutes; Other


4:00 PM
Navigating Fungal Diseases
Themis Michailides , Professor and Plant Pathologist UC Davis
CE Credits: 30 Minutes; Other

4:30 PM
Paraquat Closed Transfer System (New EPA Guidelines for 2020)

Charlene Bedal, West Coast Regional Manager, HELM AGRO US
CE Credits: 30 Minutes; L & R


5:00 PM
Mixer/Trade Show
CE Credits: 30 Minutes; Other



6:00 PM
Gala Dinner

A Full Gala Dinner for all of our guests followed by Entertainment.

6:30 PM
NOW Monitoring and Management – Current and Future Trends
Brent Short, Regional Technical Representative, Trécé, Inc.
CE Credits: 30 Minutes; Other


7:00 PM
Jason Bird –  Magician and Illusionist

One of the most innovative and prolific minds in the magic industry, Jason continuously advances the boundaries of magic, while powerfully connecting with his audiences.

Jason Bird will perform small group illusions during the trade show/mixer from 5-6PM


September 27th, 2019

7:00 AM to 1:00PM

.

7:00 AM
Breakfast / Going above and Beyond for Your Grower – Keeping them Compliant

Patty Cardoso, Director of Grower Compliance for Gar Tootelian, Inc.


7:30 AM
Trade Show
CE Credits: 30 Minutes; Other


8:00 AM
Label Update

Plant Food Systems, Trécé, Helm, EarthSol, Suterra
CE Credits: 50 Minutes; L & R



8:50 AM
Evaluation of Mating Disruption as Part of an IPM Program
Chuck Burks, Ph.D in Entomology, USDA
Dani Casado, Ph.D. in Applied Chemical Ecology, Suterra
Peter McGhee, Ph.D in Entomology, Pacific Bio Control
CE Credits: 40 Minutes; Other

9:30 AM
Update on the Sterile Insect Program for NOW

Houston Wilson, Assistant Cooperative Extension Specialist, Kearney Ag. Research and Extension Center, Dept. of Entemology, UC Riverside
CE Credits: 30 Minutes; Other


10:00 AM
Trade Show Break
CE Credits: 30 Minutes; Other


11:00 AM
Panel-Top Insects Plaguing California Specialty Crops – BSB, Mealy Bugs / NOW / Spotted Wing Drosophilia
David Haviland (Mealy Bugs/NOW) UC Cooperative Extension, Kern County,
Kent Daane (SWD) Cooperative Extension Specialist, UC Berkeley,
Jhalendra Rijal (BMSB) UCCE IPM Advisor for northern San Joaquin Valley
CE Credits: 60 Minutes; Other

12:00 PM
Lunch


12:15 PM
A New Approach to IPM
Surendra Dara, Entomology and Biologicals Advisor, University of California Cooperative Extension
CE Credits: 30 Minutes; Other

1:00 PM
Adjourn
Oct
28
Mon
FREP/WPHA Nutrient Management Conference @ DoubleTree Hilton Hotel
Oct 28 @ 1:00 pm – Oct 30 @ 12:00 pm

Conference logoFor over 25 years, FREP has presented its pioneering fertilizer research at annual conferences. Since 2007, FREP has collaborated with the Western Plant Health Association (WPHA) to create a conference that balances technical research with discussion on practical application. Presenters from academia, industry, and agricultural consulting provide general and technical information, current research and data, and practical applications addressing statewide and regional nutrient management issues.

October 28
1:00-4:00 PM – Central Valley Farm Tour

October 29
9:00 AM-4:45 PM – Presentations, including a panel discussion and breakout sessions
4:45-6:00 PM – Poster Session (We are currently accepting submissions. See the Poster_Guidelines.)

October 30
8:15 AM-12:00 PM – Presentations

See the full 2019 Conference Agenda.

Reserve conference-rate hotel rooms at http://doubletree.hilton.com/en/dt/groups/personalized/F/FATCCDT-WPH-20191028/index.jhtml

Feb
27
Thu
Small Farm Conference @ Cuesta College North County Campus
Feb 27 – Feb 29 all-day

Local food, innovation, community roots and healthy soilsjust a few of the things you’ll find growing on small farms all across California. Join us in February 2020 for the 32nd annual California Small Farm Conference where farmers, ranchers and local food advocates gather each year to explore hot topics in sustainable agriculture, work to bridge field and fork, sharpen their skills, network and give voice to those growing a more resilient food system from the soil up.